Results 1 to 7 of 7

Thread: Up and Down so much since starting anti-depressants

  1. #1
    Join Date
    Mar 2010
    Posts
    66

    Up and Down so much since starting anti-depressants

    Hey guys,

    I suffered from anxiety and depression in the past and managed to get off anti-depressants last year. Around Christmas time 2018 I felt myself getting down and stressed again and went back on anti-depressants. At this time I had the (apparently normal) thing of feeling worse before I felt better. A few things have happened this year and caused full blown anxiety attacks but outside of those times I have experienced something really weird.

    I can go from feeling great one week to feeling awful the next over something relatively trivial. I am suspicious that the anti-depressants are causing this. I can talk myself out of a panic - tell myself life is great (and actually for the most part mean it) but the feelings just linger. Its like there is a disconnect from my rational mind and my feelings.

    Last year I wasnt on anti-depressants and don't remember having the same roller-coaster of extremes.

    Can anyone relate to that or have you experienced similar things?
    __________________
    I will NOT live in fear!

  2. #2
    Join Date
    Mar 2019
    Posts
    95

    Re: Up and Down so much since starting anti-depressants

    I can definitely relate to this. I have been having problems with depression and anxiety since January and have changed meds a couple of times, currently two weeks into an increase of venlafaxine and i’m going through the ‘feeling worse’ stage. It sounds like you are having setbacks which are all part of the recovery process and completely normal. Try reading this, it might help https://www.itsjustafeeling.co.uk/set_backs
    Hope you feel better soon xx

  3. #3
    Join Date
    Dec 2016
    Posts
    1,235

    Re: Up and Down so much since starting anti-depressants

    Are you missing any doses? If so, DON'T. Also take try, as much as humanly possible, to take your medication at the same time each day.
    __________________
    I came over from AZ.
    I'm still a work in progress.

  4. #4
    Join Date
    Mar 2010
    Posts
    66

    Re: Up and Down so much since starting anti-depressants

    Thanks for replies folks. Makes such a difference to know there are other people battling too.
    Ive recently had to start a dose of steroids for another condition and one of the side effects is fatigue. I'm hoping that is the underlying cause of the current set back.
    I was tired today but had a much brighter day thankfully.

  5. #5
    Join Date
    Jul 2016
    Posts
    1,164

    Re: Up and Down so much since starting anti-depressants

    Quote Originally Posted by Jo79 View Post
    I can definitely relate to this. I have been having problems with depression and anxiety since January and have changed meds a couple of times, currently two weeks into an increase of venlafaxine and i’m going through the ‘feeling worse’ stage. It sounds like you are having setbacks which are all part of the recovery process and completely normal. Try reading this, it might help https://www.itsjustafeeling.co.uk/set_backs
    Hope you feel better soon xx
    That link was very helpful for me, thank you for sharing.
    __________________
    Software Developer. HA. Ex window fitter. I record podcasts: https://anxietyjames.podbean.com/e/a...ty-affects-me/

  6. #6
    Join Date
    Mar 2010
    Posts
    66

    Re: Up and Down so much since starting anti-depressants

    Morning guys,
    Still in the midst of this current feeling of down. Its soooo annoying - I want to feel better and can even do all the turning of anxious thoughts away and ignore the ones I can do nothing about but every morning for the last fortnight I just wake up feeling tired with this feeling of dread in my stomach. I'm not missing any doses of anti-depressant although am debating coming off it. As I said last year I was in same situation I am now and don't feel like I had the same ups and downs. I just feel like I have no energy to fight it at moment and shake it off.

    I can't help but think that the anti-depressants are making it worse rather than better.
    __________________
    I will NOT live in fear!

  7. #7
    Join Date
    Jul 2016
    Posts
    1,164

    Re: Up and Down so much since starting anti-depressants

    Hey mcray,

    I had to start back on my AD's today. The up and down I can relate to. It was the recent down that caused me to want to come off the AD's but it's proving too soon.

    They're not a magic bullet. That's what my doctor says. I believe him. I too can fight off the anxiety while on the medications and have great days. But then I have terrible days too with wanting to lie in bed all day and sleep. I try to use the same practices I use for anxiety with depression. I try not to dwell on the negative thoughts.

    I think it's part of the healing and learning how to cope with the bad days. The medications themselves can cause ill feelings and that can play on the mind too.

    What AD's you on?
    __________________
    Software Developer. HA. Ex window fitter. I record podcasts: https://anxietyjames.podbean.com/e/a...ty-affects-me/

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Anti-depressants and anti-histamines
    By Pipkin in forum Medication
    Replies: 5
    Last Post: 03-03-12, 15:20
  2. Skeptical about anti-depressants/anti-anxiety meds
    By ChrisK in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 126
    Last Post: 19-01-11, 19:29
  3. Anti-Depressants?
    By manda86 in forum Medication
    Replies: 5
    Last Post: 14-06-07, 13:25
  4. Anti-depressants for PMT??
    By Juliamidlands in forum Medication
    Replies: 5
    Last Post: 25-01-06, 17:18

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •